Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 35, NWS Columbia, SC

November 29, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Nov 29, 2011, 2:54 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 29, 2011, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 2:54 AM EST (07:54 UTC)
In effect from
Nov 29, 2011, 12:00 PM EST
Expired
Nov 29, 2011, 11:06 AM EST
In force
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS72 KCAE 290754
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
254 AM EST TUE NOV 29 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
292000-
/O.NEW.KCAE.LW.Y.0035.111129T1700Z-111130T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
254 AM EST TUE NOV 29 2011

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING. 

* LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL
  SAVANNAH RIVER AREA OF GEORGIA.

* HAZARDS...STRONG WINDS.

* TIMING...FROM NOON UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
123 
WWUS72 KCAE 291606
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1106 AM EST TUE NOV 29 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
291715-
/O.CAN.KCAE.LW.Y.0035.111129T1700Z-111130T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1106 AM EST TUE NOV 29 2011

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 29, 1:21 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 29, 1:21 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
121 AM EST TUE NOV 29 2011

.SYNOPSIS...
SURFACE LOW PRESSURE IN THE OHIO RIVER VALLEY OVERNIGHT WILL
SHIFT INTO THE NORTHEAST BY WEDNESDAY. RAIN WILL END ACROSS SOUTH
CAROLINA FROM WEST TO EAST OVERNIGHT WITH JUST A SLIGHT CHANCE
TUESDAY AS THE UPPER LEVEL LOW ROTATES UP THE APPALACHIAN RANGE.
HIGH PRESSURE WILL BUILD IN WEDNESDAY WITH COOLER AND DRIER AIR
FILTERING ACROSS OUR AREA INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPPER LEVEL CUT-OFF LOW MOVING ACROSS NORTHERN AL/CENTRAL TN
EARLY THIS MORNING. SURFACE COLD FRONT HAS PASSED EAST OF THE
FORECAST AREA WITH TRAILING STRATIFORM RAIN FALLING ACROSS MUCH OF
THE CAROLINAS. WATER VAPOR IMAGERY SHOWING UPPER LEVEL DRY AIR
POCKET LOCATED JUST EAST OF THE LOW CENTER HAS ENDED RAINFALL
ACROSS GA WITH THE BACK EDGE OF THE RAIN SHOWERS NOW CLEARING THE
CENTRAL MIDLANDS. BASED ON CURRENT TRENDS RAIN WILL TAPER OFF
FROM WEST TO EAST ACROSS SC OVERNIGHT AND MODELS INDICATE THAT THE
ENTIRE FORECAST AREA ONLY FEATURING A SLIGHT CHANCE OF RAIN BY OR
JUST AFTER DAYBREAK. TEMPS OVERNIGHT FALLING INTO THE UPPER 30S TO
MID 40S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
WRAP-AROUND MOISTURE FROM LOW PRESSURE NORTH OF THE AREA PLUS
COLD TEMPERATURES ALOFT NEAR THE MID-LEVEL LOW LIFTING NORTHWARD
MAY SUPPORT SHOWERS TUESDAY. FORECASTED CHANCE POPS MAINLY IN THE
NORTH PART CLOSER TO THE STRONGER SUPPORT. FURTHER DRYING WILL
OCCUR TUESDAY NIGHT AND WEDNESDAY AS THE LOW SHIFTS FARTHER
NORTHWARD AND HIGH PRESSURE APPROACHES FROM THE WEST. THE
TEMPERATURE GUIDANCE WAS CLOSE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE GFS AND ECMWF WERE IN GOOD AGREEMENT SHOWING A DRY AIR MASS
DOMINATING THROUGH SUNDAY. THE GFS DISPLAYED A COLD FRONT AND
ASSOCIATED MOISTURE MONDAY. FORECASTED CHANCE POPS MONDAY. IT
SHOULD BE SEASONABLY COOL. FORECASTED TEMPERATURES CLOSE TO THE
GFS ENSEMBLE MEANS.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
RAIN SHIELD MOVING NORTH AND EAST OF THE TAF SITES AT 06Z AND
CEILINGS HAVE RISEN ABOVE 3000 FT MOST AREAS EXCEPT AT AGS WHERE
SOME PATCHY FOG HAS DEVELOPED. SATELLITE SUGGESTING A PERIOD OF
VFR THROUGH 09Z...BUT GUIDANCE SUGGESTING IFR/MVFR STRATUS OR
STRATO-CUMULUS AT TIMES TOWARD MORNING DUE TO HIGH LOW-LEVEL
MOISTURE ACROSS THE REGION. FOG AT AGS THROUGH EARLY MORNING WITH
VISIBILITY LIKELY IMPROVING TOWARD 12Z AS BOUNDARY LAYER WINDS
INCREASE. UPPER LEVEL LOW MOVING OVER THE REGION THIS AFTERNOON
WITH CONSIDERABLE STRATO-CUMULUS...ESPECIALLY FROM AGS TO CAE.
CEILINGS SHOULD BE AROUND 3500 FT SO VFR FORECAST. GUSTY WINDS
POSSIBLE ABOVE 20 KNOTS AT TIMES. CLEARING AFTER 00Z.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED WEDNESDAY THROUGH SATURDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Nov 28, 11:03 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1103 PM EST MON NOV 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300415-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1103 PM EST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.